MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. HALO ONE; THIN-WALLED GUIDING SHEATH

CLEARSTREAM TECHNOLOGIES LTD. HALO ONE; THIN-WALLED GUIDING SHEATH
Catalog Number HLO64535
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to a recanalization procedure, the introducer sheath allegedly would not tighten together.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: d4 (unique identifier (udi) #) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a thrombectomy and atherectomy procedure, the introducer sheath allegedly would not tighten together.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the third complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the halo device was returned for evaluation.During the evaluation the sheath luer hub was disconnected and reconnected to the hemostasis valve successfully.The connection was secure with no issue was observed.No damage was noted on the hemostatis valve spin collar or sheath luer hub.Therefore, the result of the investigation is unconfirmed for the reported sheath connection problem.The root cause for the reported sheath connection problem could not be determined based upon the available information received from the field communications and device evaluation.Labeling review: the instruction for use for this halo one device was reviewed and the following sections are applicable.Indication for use: the halo one thin-walled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices.The halo one thin-walled guiding sheath is not indicated for use in the neurovasculature or the coronary vasculature.Contraindications: there are no known contraindications for the halo one thin-walled guiding sheath.Warnings: 1.Contents supplied sterile using ethylene oxide (eto).Non-pyrogenic.Do not reuse, reprocess or re-sterilize.This device is intended for single use only.2.Do not resterilize.After resterilization, the sterility of the product is not guaranteed because of an indeterminable degree of potential pyrogenic or microbial contamination which may lead to infectious complications.Cleaning, reprocessing and/or resterilization of the present medical device increases the probability that the device will malfunction due to potential adverse effects on components that are influenced by thermal and/or mechanical changes.4.Visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.5.Use the sheath prior to the ¿use by¿ date specified on the package.7.Do not use a power injector through the sideport or the three-way stopcock.Precautions: 1.The halo one thin-walled guiding sheath shall only be used by trained physicians.Access procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment and / or ultrasound.6.Carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.7.The mini guidewire in this kit is designed to be used only for sheath insertion.Usage for any other purpose may result in damage to and/or separation of the wire, which may have to be removed from the vessel.(kit only) 9.Do not withdraw the mini guidewire through the cannula, as shearing of the guidewire may result.If resistance is met, do not advance or withdraw the mini guidewire until the cause of resistance is determined.(kit only) 11.Careful attention must be paid to the maintenance of tight valve connections for duration of procedure to avoid blood leakage or the introduction of air into the system.Take remedial action if any excessive blood leakage is observed.20.Ensure the dilator is securely connected with the sheath prior to advancing otherwise only the sheath may advance into the vessel and the sheath tip may cause damage to the vessel.22.Do not place sutures on the sheath tubing since this may restrict access/flow through the sheath.When puncturing, suturing or incising near the sheath be careful not to damage the sheath.Proper functioning of the sheath depends on its integrity.Care should be used when handling the sheath.23.If using fluid injection through the 3 way stopcock, ensure the dilator or procedural device is not in place at the same time.26.Proper functioning of the halo one thin-walled sheath depends on its integrity.Care should be used when handling the sheath.Damage may result from kinking, stretching, or forceful wiping of the halo one thin-walled guiding sheath.Do not continue to use the sheath if the shaft has been bent or kinked.Storage: keep dry.Keep away from sunlight.Rotate inventory so that the catheter and other dated products are used prior to the ¿use by¿ date.Do not use if packaging is damaged or opened.Directions for use: halo one thin-walled guiding sheath preparation 1.Verify the french size is suitable for the procedure and can accommodate the required procedural devices as labeled.Remove sheath and dilator from package.2.Prior to use, the air in the sheath and dilator should be removed.To facilitate purging, the device is packaged with the dilator inside the sheath in a reverse direction allowing both to be flushed simultaneously.Select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution.Prepare the lumen by connecting the syringe or inflation device containing the solution into the stopcock on the side-port of the sheath and flush with the sterile heparinized saline solution.Close the stopcock to maintain the air tightness following flushing.3.Prior to use the reverse loaded dilator must be removed from the distal end of the sheath.If not already completed at step 2, the air in the dilator lumen should be removed.To facilitate purging, select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution.Prepare the lumen by connecting the syringe or inflation device containing the solution into the luer connector of the dilator hub and flushing with the sterile heparinized saline solution.4.Insert the provided vessel dilator through the hemostatic valve and click the dilator hub into place in the valve housing (figures 5 and 6).5.In order to activate the hydrophilic coating, where labeled, it is recommended to wet the halo one thin-walled guiding sheath with sterile saline solution immediately prior to its insertion in the body.Use of the halo one thin-walled guiding sheath 11.Backload the distal tip of the halo one thin-walled guiding sheath dilator over the prepositioned guidewire and advance the tip to the introduction site.12.Advance the dilator and the sheath through the skin and into the vessel.Grasp the sheath and dilator assembly close to the skin while advancing to avoid buckling, employ a rotating motion while advancing as required.(note: if using a hydrophilic guidewire, ensure that it is kept hydrated with sterile heparinized saline, at all times.) 13.Carefully advance the dilator and the sheath over the wire to the site required within vessel.The radiopaque marker identifies the sheath tip location under fluoroscopy.14.Disconnect the dilator hub from the valve by bending to the side to unsnap from the valve cap.Remove the dilator slowly while holding the sheath in place and simultaneously removing the mini guidewire prior to placing a procedural guidewire (kit only) or ensuring the procedural guidewire remains in place as required.H10: g3.H11: b5, h6 (method, result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HALO ONE
Common Device Name
THIN-WALLED GUIDING SHEATH
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20608336
Report Number9616666-2024-00286
Device Sequence Number18009393
Product Code DYB
UDI-Device Identifier00801741223877
UDI-Public(01)00801741223877(11)240620(17)270531(10)CMJT0220
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K192313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHLO64535
Device Lot NumberCMJT0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown